Drought, Camp
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Camp forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.973, -94.978 (the zone’s center; the record gives no point)
Severe (D2) drought conditions continued to persist across portions of East Texas throughout the month of December, particularly across Franklin, Titus, Morris, Camp, and Wood Counties. This was in response to a prolonged period of dryness which began in late July, coupled with above normal temperatures which persisted through the Fall months.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions continued to persist across portions of East Texas throughout the month of December, particularly across Franklin, Titus, Morris, Camp, and Wood Counties. This was in response to a prolonged period of dryness which began in late July, coupled with above normal temperatures which persisted through the Fall months. Total rainfall amounts generally between 10-12 inches fell across these areas from August through December, which was around 50% or less of normal. This dryness contributed to an increased number of wildfires especially during late October through December, with lower than normal streamflow observed across area creeks, streams, and rivers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 30, 11:47 PM CST, 13 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1147 PM CST Tue Nov 30 2021 .AVIATION... High clouds based at or above 15 kft will be drifting across the region from west to east through the night with generally light southerly surface winds less than 10 mph at all TAF sites. Shallow moisture will likely result in some period of IFR ceilings and visibilities tomorrow morning at LFK, generally in the 12Z through 15Z window. Some broken MVFR stratus desks could also temporarily make it north to TYR and GGG in the 13Z through 16Z window tomorrow morning while all other sites remain generally VFR. Any restrictions across E TX tomorrow morning should have resolved to VFR by 17Z late tomorrow morning with the rest of the day VFR across all TAF sites in the Four State region. A cu field based from 3 to 4 kft could develop tomorrow in the Arklatex and Arklamiss by midday, but broken or overcast decks are not currently anticipated midday through afternoon. Otherwise, south to southwest surface winds should increase by late morning tomorrow and remain at 10 to 15 mph with locally higher gusts through the afternoon hours. /50/ && .PREV DISCUSSION... /issued 934 PM CST Tue Nov 30 2021/ UPDATE... Temperatures have been dropping a little more quickly than anticipated this evening, despite scattered high clouds moving through the area at the bottom fringe of weak short wave passing through in NW flow aloft and slightly increasing southerly lower tropospheric flow. In many areas the boundary layer decoupled early and the quick falls should slow their pace through the remainder of the night. However, some downward adjustments to low temperatures of 1 to 2 degrees were warranted in spots - especially across southern AR and over eastern areas in the Arklamiss. Late tonight the shallow moisture and low level saturation should make for some patchy fog formation, particularly in low lying areas. Some guidance is suggesting this setup, combined with weak southerly flow, could create a favorable opportunity for a northward advancing mixing fog to develop and move into portions of Deep East Texas and Central LA around or shortly after daybreak. A Dense Fog advisory for these southern areas is not completely off the table for early tomorrow morning, but confidence is not high at this juncture and we will let the overnight shift monitor and issue, if needed. Otherwise, anticipate broken decks of low clouds around in the morning, but mainly focused in southern zones. Scattered lower clouds may persist through the morning and midday hours tomorrow in many areas as low level moisture gradually mixes out with heating, but conditions by tomorrow afternoon should be primarily mostly sunny and abnormally mild. /50/ && PREV DISCUSSION... /issued 110 PM CST Tue Nov 30 2021/ SHORT TERM.../Tonight through Wednesday Night/ Weak nwly flow aloft continues to remain in control of our wx. This will spell gradually modifying temps for Wednesday again, with mostly clear skies and light winds allowing for daytime heating to maximize. As such, have trended just slightly above NBM numbers, with temps topping out in the low to mid 70s areawide. Impulse and weak cold front will pass to our n Wednesday, bringing some slightly drier dewpoints swd for Wednesday night. Radiational cooling will allow for temps to dip a bit lower than in previous nights across our nw as a result. LONG TERM.../Thursday through Monday Night/ Main 500 mb jet will shift newd sightly, as the resident trof axis finally nudges ewd Thursday, as a cut off low just w of the Baja Peninsula stays put. Upper ridge axis to build in over our region between the two features, which will likely aid temps upward into the mid and upper 70s Thursday. Have again nudged max temps slightly above the NBM. Piece of energy associated with the Baja low to move ewd across the Desert SW and into TX Friday and into our region Friday night, bringing some chances for shwrs/isold tstms. Model solutions in slightly better agreement, although still with some significant discrepancies for the weekend. Have stayed close to NBM numbers for PoPs and temps, as model output continues to make adjustments and no trends are appearing consistent enough to warrant deviation. Nevertheless, it does look as if at least sct convection will linger through the weekend. Sunday night into Monday, models are again making big changes from run to run. As it appears on the 12Z runs, another trof may bring more significant rain chances and a cooler airmass to our region, and once again, the NBM output seemed reasonable and appropriate. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 50 74 50 77 / 0 0 0 0 MLU 45 74 50 76 / 0 0 0 0 DEQ 43 71 41 75 / 0 0 0 0 TXK 50 72 47 75 / 0 0 0 0 ELD 45 70 46 74 / 0 0 0 0 TYR 50 74 49 77 / 0 0 0 0 GGG 49 74 47 77 / 0 0 0 0 LFK 49 75 51 77 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20
Hazardous Weather Outlook National Weather Service Shreveport LA 147 AM CST Tue Nov 30 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 147 AM CST Tue Nov 30 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered showers and thunderstorms will accompany a series of upper level disturbances forecast to begin moving through the region late Friday through the upcoming weekend. At this time, strong to severe thunderstorms do not appear likely. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed. 13
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, December 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 993731, 993732, 993733, 993734, 993735.